Alert archive / North Carolina / River Flood Warnings in 2011
River Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Mar 6, 2011, 7:39 PM EST for Davidson County, Davie County, North Carolina. It took effect at Mar 7, 2011, 10:48 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 7:39 PM EST (00:39 UTC)
- In effect from
- Mar 7, 2011, 10:48 AM EST
- Expired
- Mar 7, 2011, 10:56 PM EST
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS42 KRAH 070039
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EST SUN MAR 6 2011
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-071239-
/O.NEW.KRAH.FL.W.0001.110307T1627Z-110309T0445Z/
/YADN7.1.ER.110307T1627Z.110308T0600Z.110308T1645Z.NO/
739 PM EST SUN MAR 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM MONDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 4.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND
CONTINUE TO RISE TO NEAR 22.8 FEET BY EARLY TUESDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
YADKIN RIVER
YADKIN COLLEGE 18 4.8 SUN 07 PM 14.8 21.8 4.9 2.1 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$5 follow-up statements
935
WGUS82 KRAH 070752
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
252 AM EST MON MAR 7 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-071952-
/O.CON.KRAH.FL.W.0001.110307T1627Z-110309T0445Z/
/YADN7.1.ER.110307T1627Z.110308T0600Z.110308T1645Z.NO/
252 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2:00 AM MONDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.8 FEET AFTER MIDNIGHT tonight. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE tuesday MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
YADKIN RIVER
YADKIN COLLEGE 18 13.0 MON 02 AM 14.9 21.8 4.9 2.1 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$073
WGUS82 KRAH 071112
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 AM EST MON MAR 7 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-072312-
/O.EXT.KRAH.FL.W.0001.110307T1548Z-110309T0445Z/
/YADN7.1.ER.110307T1548Z.110308T0600Z.110308T1645Z.NO/
612 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:00 AM MONDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.8 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER
WILL FALL BELOW FLOOD STAGE BY NOON TUESDAY.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
YADKIN RIVER
YADKIN COLLEGE 18 14.9 MON 05 AM 16.0 21.8 4.9 2.1 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$348
WGUS82 KRAH 071626
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EST MON MAR 7 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-080426-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-110308T2105Z/
/YADN7.1.ER.110307T1749Z.110308T0000Z.110308T0905Z.NO/
1126 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 11:00 AM MONDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 19.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
YADKIN RIVER
YADKIN COLLEGE 18 17.0 MON 11 AM 16.5 4.5 2.3 2.0 1.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$233
WGUS82 KRAH 072033
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EST MON MAR 7 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-080833-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-110308T1400Z/
/YADN7.1.ER.110307T2111Z.110308T0000Z.110308T0200Z.NO/
333 PM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 3:00 PM MONDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 18.4 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
YADKIN RIVER
YADKIN COLLEGE 18 17.8 MON 03 PM 10.9 5.3 3.4 3.2 2.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$099
WGUS82 KRAH 080356
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 PM EST MON MAR 7 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-080426-
/O.CAN.KRAH.FL.W.0001.000000T0000Z-110308T1312Z/
/YADN7.1.ER.110307T2050Z.110307T2345Z.110308T0211Z.NO/
1056 PM EST MON MAR 7 2011
THE FLOOD WARNING IS CANCELLED FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 10:00 PM MONDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 9:11 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET BY WEDNESDAY
MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
YADKIN RIVER
YADKIN COLLEGE 18 17.7 MON 10 PM 6.0 5.3 3.9 3.6 3.3
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:00 PM EST, 39 minutes earlier.
Area forecast discussion, Mar 6, 7:00 PM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EST SUN MAR 6 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SLOWLY EAST THROUGH CENTRAL NORTH CAROLINA THIS EVENING. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 630 PM... A SHORT FUSED TORNADO WATCH WILL BE ISSUED FOR OUR NORTHERN AND CENTRAL COASTAL PLAIN. THE MAIN THREAT REMAINS TO BE DAMAGING WIND GUSTS BUT AN ISOLATED TORNADO IS STILL POSSIBLE UNTIL THE COLD FRONT PUSHES THROUGH. THE LOW LEVEL WINDS HAVE BACKED TO SE WITH THE DEVELOPMENT OF A MESO-LOW NEARING WILSON AT 630 PM. THE COLD FRONT WILL BE MOVING EAST THROUGH THESE COUNTIES UNDER THE WATCH BY 730 OR 800 PM... AND WE WILL LIKELY BE ABLE TO CANCEL THE TORNADO WATCH WHEN THAT OCCURS. OTHERWISE... STRONG CAA WILL OCCUR JUST AFTER THE FRONTAL PASSAGE. THE SKIES WILL CLEAR RAPIDLY BY LATE EVENING. LOWS BY DAYBREAK AROUND FREEZING. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AS OF 315 PM SUNDAY... SURFACE HIGH PRESSURE BUILDS IN AND CONTINUES OVER CENTRAL NORTH CAROLINA INTO WEDNESDAY. A RELATIVELY WEAK MID-LEVEL TROUGH MOVES THROUGH CENTRAL NORTH CAROLINA EARLY MONDAY...WITH ANOTHER TO FOLLOW IN THE WEST-SOUTHWEST FLOW ALOFT MONDAY NIGHT. AS THESE TROUGHS PASS THROUGH...A 100-110KT 250MB JET LIFTS GRADUALLY NORTH ACROSS CENTRAL NORTH CAROLINA MONDAY NIGHT AND TUESDAY...WHICH COULD HELP TO SUPPORT SOME MID- AND UPPER-LEVEL CLOUDS AS BOTH THE NAM AND THE GFS PROVIDE FOR DECENT UPPER-LEVEL MOISTURE AT TIMES ESPECIALLY FROM LATE MONDAY THROUGH TUESDAY. THERE SHOULD BE LITTLE OR NO THREAT OF PRECIPITATION UNDER SURFACE HIGH PRESSURE WITH PRECIPITABLE WATER VALUES AT OR BELOW A HALF-INCH UNTIL WEDNESDAY...IN A GENERAL 850MB THETA-E TROUGH ACCOMPANIED BY 850MB SUBSIDENCE AND STABLE BUFR SOUNDINGS. PRIMARY CONCERNS THROUGH WEDNESDAY WILL BE CLOUDS AND THEIR EFFECTS ON TEMPERATURE. 1000-850MB THICKNESSES FOR MONDAY WOULD ONLY SUGGEST LOWER TO MID 50S BUT WITH MODEST MIXING AND A DRY AIR MASS WITH DECENT SUN EXPECTED...WILL FORECAST HIGHS CLOSE TO GUIDANCE IN THE UPPER 50S TO LOWER 60S. MAV AND MET MOS GUIDANCE DIVERGENCE FOR TUESDAY AND THE DEGREE OF HIGH CLOUDS OR AT LEAST THEIR OPAQUENESS IS SOMEWHAT IN QUESTION EAST OF THE MID-LEVEL RIDGE AXIS AND WITH THE JET CONTINUING TO LIFT NORTH. BETTER POTENTIAL FOR PERIODS OF OPAQUE HIGHER CLOUDS LIKELY TOWARD THE VIRGINIA BORDER AND WILL FORECAST HIGHS TUESDAY IN THE MID TO UPPER 50S ALONG AND BASICALLY NORTH OF U.S. 64...IN THE LOWER 60S IN THE SOUTHWEST PIEDMONT...SANDHILLS... AND SOUTHERN COASTAL PLAIN. OVERNIGHT LOWS MONDAY NIGHT FROM 30 TO 35 SHOULD WARM TO A RANGE MAINLY FROM 35 TO 40 AS BOTH THE NAM AND GFS SUGGEST AN EASTERLY LOW-LEVEL FLOW SHOULD ADVECT IN ENOUGH BOUNDARY LAYER MOISTURE TO SUPPORT LOW CLOUDS LATE TUESDAY NIGHT... UNDERNEATH ANY HIGH CLOUDS AS THE MID-LEVEL RIDGE AXIS MOVES EAST EARLY WEDNESDAY MORNING. GOOD 850MB THETA-E ADVECTION TAKES PLACE WEDNESDAY WITH INCREASING UPPER DIFFLUENCE WEST OF THE DEPARTING RIDGE AXIS ALOFT. PRECIPITABLE WATER VALUES INCREASE QUICKLY TO NEAR 1.2 INCHES IN THE WESTERN PIEDMONT BY 00Z THURSDAY AS 925MB WINDS IN THAT AREA INCREASE FROM THE SOUTHWEST TO 30 TO 35KT. AS THE OVERALL AIR MASS MOISTENS...BROAD LIFT INCREASES AS A MID-LEVEL SHORTWAVE MOVES INTO THE WESTERN PIEDMONT LATE IN THE DAY. BOTH THE NAM AND THE GFS PROVIDE FOR MEASURABLE RAIN IN THE FAR WESTERN PIEDMONT BY 00Z THURSDAY...AND EVEN THE POTENTIAL FOR LIGHT PRECIPITATION TOWARD U.S. 1 BY SUNSET WEDNESDAY. FOR THIS FORECAST...WILL INCREASE THE SPEED OF THE ONSET OF HIGH CHANCE TO LIKELY POPS TOWARD THE YADKIN RIVER FOR LATE WEDNESDAY AFTERNOON BASED ON THE ABOVE METEOROLOGICAL PARAMETERS...A TREND UPWARD ON MEX MOS GUIDANCE...AND QPF ON THE 12Z NAM...GFS...AND ECMWF MODELS. UNDER CLOUDS AND APPROACHING PRECIPITATION...HIGHS MAY STRUGGLE TO GET OUT OF THE LOWER 50S IN THE TRIAD...RISING TO AROUND 60 TO THE LOWER 60S MUCH OF THE SANDHILLS AND THE COASTAL PLAIN. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 315 PM SUNDAY... FRONTAL ZONE CONTINUES TO BE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA OVERNIGHT WEDNESDAY INTO THURSDAY...AND ITS SLOW MOTION AND INCREASING MOISTURE...WITH PRECIPITABLE WATER VALUES CURRENTLY FORECAST TO RISE TO 1.25 TO 1.5 INCHES ON THE GFS BY 12Z THURSDAY...SHOULD RESULT IN AT LEAST NUMEROUS SHOWERS FOR CENTRAL NORTH CAROLINA BY THURSDAY MORNING AS THE FRONT MOVES SLOWLY FROM WEST TO EAST. COMPLICATING THIS FORECAST WILL BE THE PRESENCE OF A SURFACE LOW...WHICH ESSENTIALLY ALL OF THE LONG-TERM GUIDANCE SHOWS DEVELOPING TOWARD THE SOUTHERN PORTION OF THE FRONT AND MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE DAY THURSDAY. THE GFS HAS BETTER INSTABILITY THAN THE ECMWF...TO -3C ON LIFTED INDICES THURSDAY AFTERNOON...WHILE THE LOW-LEVEL FLOW OF THE ECMWF IS STRONGER AND MORE BACKED...WITH THE MID-TROUGH MORE NEGATIVELY TILTED. THERE IS ENOUGH ELEVATED INSTABILITY ON GFS BUFR SOUNDINGS WEDNESDAY NIGHT TO SUPPORT A SLIGHT CHANCE OF THUNDER IN THE WESTERN PIEDMONT...BUT THE BETTER CHANCE OF THUNDER SHOULD COME THURSDAY AS THE COLD FRONT APPROACHES AND THE SURFACE WAVE MOVES THROUGH. SHOULD THE CONSENSUS OF THE GUIDANCE VERIFY...THERE WOULD BE ANOTHER CHANCE OF SOME LOCALLY HEAVY RAIN...THOUGH PRIMARILY AN URBAN CONCERN...ALONG WITH A THREAT OF AT LEAST STRONG THUNDERSTORMS. CURRENTLY PLAN TO NOTE VERY BRIEFLY IN THE HWO THESE THREATS. FOLLOWING THE PASSAGE OF THE FRONT AND THE MID-LEVEL TROUGH FROM LATE THURSDAY INTO EARLY FRIDAY...MODEST RIDGING ALOFT BUILDS INTO THE REGION. ANOTHER MID-LEVEL TROUGH LIKELY TO STAY JUST NORTH OF THE CAROLINAS SHOULD HELP...WITH THE SUBSIDENCE BEHIND IT...TO PUSH A DRY COLD FRONT THROUGH CENTRAL NORTH CAROLINA SATURDAY NIGHT INTO EARLY SUNDAY GIVEN CURRENT LONG-TERM GUIDANCE TIMING. WITH THE TROUGH FORECAST EVEN BY THE STRONGEST GUIDANCE TO STAY JUST TO OUR NORTH...AND SURFACE RIDGING EXTENDING ACROSS THE GULF...MOISTURE SHOULD FIND IT DIFFICULT TO RETURN THIS FAR NORTH AND EAST THROUGH THE WEEKEND. THE GFS OUT THAT FAR SHOWS PRECIPITABLE WATER VALUES ONLY RISING JUST ABOVE A HALF-INCH AT BEST BY THE END OF THE DAY SUNDAY. TEMPERATURES SHOULD BE WITHIN A COUPLE OF CATEGORIES OF NORMAL EACH PERIOD...COOLEST FRIDAY AND FRIDAY NIGHT BEHIND THE FIRST...STRONGER COLD FRONT...WARMEST AHEAD OF THE FRONTS THURSDAY ESPECIALLY TOWARD THE SANDHILLS AND COASTAL PLAIN AND AGAIN SATURDAY. && .AVIATION /00Z MONDAY THROUGH SATURDAY/... AS OF 704 PM SUNDAY... 24-HR TAF PERIOD: THE COLD FRONT HAD PUSHED THROUGH ALL OUR TAF SITES AS OF 00Z/THIS EVENING. THE SHOWERS AND LINE OF CB WILL CONTINUE TO PUSH EAST AND AWAY FROM THE COASTAL PLAIN THROUGH MID EVENING. WINDS HAVE SHIFTED TO THE NW AT 10-20KT WITH A FEW GUSTS TO NEAR 25 KT BEHIND THE COLD FRONT. THE CIGS HAVE LIFTED INTO THE VFR RANGE AND THE SKIES WILL GRADUALLY CLEAR BY LATE EVENING FROM THE WEST. VFR CONDITIONS ARE EXPECTED LATER TONIGHT THROUGH MONDAY AND INTO TUESDAY... WITH LIGHT WINDS AS HIGH PRESSURE WILL BUILD OVER NC. LOOKING AHEAD: HIGH PRESSURE WILL BEGIN TO SHIFT OFFSHORE TUE NIGHT...SETTING UP A SOUTHERLY RETURN FLOW...AND ALLOWING FOR MVFR/IFR (AND PERHAPS LIFR) CEILINGS EVERYWHERE BY 06-12Z WED. SUB-VFR CEILINGS SHOULD MIX OUT AND BECOME VFR WITH DIURNAL HEATING/MIXING BY WED AFTERNOON. EXPECT MVFR/IFR AND PERHAPS LIFR CEILINGS TO RETURN AGAIN WED NIGHT IN ASSOC/W WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT. ADVERSE AVIATION CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY THU IN ASSOC/W A WIDESPREAD SHOWERS AS A COLD FRONT CROSSES THE AREA. VFR CONDITIONS WILL RETURN IN THE WAKE OF THE FRONT THU NIGHT/FRI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...DJF LONG TERM...DJF AVIATION...BADGETT/VINCENT
Hazardous weather outlook, Mar 6, 7:37 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EST SUN MAR 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 737 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE WEDNESDAY NIGHT AND ESPECIALLY THURSDAY ALONG AND AHEAD OF ANOTHER COLD FRONT AND LOW PRESSURE SYSTEM THAT WILL AFFECT THE AREA. BADGETT
In the hours before
Local storm report, Mar 6, 6:04 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 SSE CLINTON 34.92N 78.29W
03/06/2011 SAMPSON NC 911 CALL CENTER
2 TREES DOWN
&&
EVENT NUMBER RAH1100269
KCLocal storm report, Mar 6, 6:26 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 1 SSE STANTONSBURG 35.59N 77.81W
03/06/2011 WILSON NC 911 CALL CENTER
&&
EVENT NUMBER RAH1100270
KCLocal storm report, Mar 6, 6:29 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FUNNEL CLOUD 5 SE WILSON 35.68N 77.87W
03/06/2011 WILSON NC 911 CALL CENTER
&&
EVENT NUMBER RAH1100271
KCSpecial weather statement, Mar 6, 6:32 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EST SUN MAR 6 2011
NCZ011-028-070030-
EDGECOMBE-HALIFAX-
632 PM EST SUN MAR 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 730 PM EST...
AT 632 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HALIFAX TO 10 MILES WEST OF
MACCLESFIELD...OR ALONG A LINE EXTENDING FROM GARYSBURG TO 10 MILES
SOUTH OF ROCKY MOUNT...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TARBORO...AND...
PINETOPS...SCOTLAND NECK...AND...PRINCEVILLE...SPEED...AND...HOBGOOD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST SUNDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
3579 7748 3568 7765 3580 7776 3582 7775
3587 7783 3642 7759 3640 7755 3632 7757
3632 7745 3626 7741 3624 7737 3621 7738
3617 7728 3611 7724
TIME...MOT...LOC 2332Z 287DEG 38KT 3637 7749 3578 7774
23Local storm report, Mar 6, 6:47 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 SE ARCOLA 36.25N 77.96W
03/06/2011 HALIFAX NC 911 CALL CENTER
1 TREE DOWN HWY 43 JUST NORTH OF 561
&&
EVENT NUMBER RAH1100272
KCLocal storm report, Mar 6, 7:11 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO 1 SSE STANTONSBURG 35.59N 77.81W
03/06/2011 WILSON NC PUBLIC
PUBLIC REPORTED A TORNADO WHICH DISPLACED SOME FARM
EQUIPMENT APPROX 30 FT AND CAUSED SHINGLE DAMAGE TO A
NEIGHBORING HOME.
&&
EVENT NUMBER RAH1100273
KCNearby
River Flood Warnings in North Carolina, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.